Jump to content

Avodart advice on results/progress


kingsea3

Recommended Posts

I have been taking .5mg of Avodart daily for about 5 months. It has made my existing hair thicker and grow much faster (but I had no problems with hairloss in any area but the temples). The side effects were noticeable for the first few months but have slowly gone away.

 

My main problem is the mixed results I have received in the temples and frontal area. I endured a vigorous shedding period when first taking the medicine that subsided for a few months but has re-occurred the past month. I noticed that my temple hair was still falling out at the same clip it was prior to beginning the treatment. However, on my left temple the hair initially thickened and looks perfectly normal. It is not greasy, does not hurt, and I think I may have even grown some hair in the area, or at least stopped the shedding.

 

However, the right temple has been a completely different story. I keep getting acne in the area and the shedding has not subsided. It appears to have receded much farther than the right side as well.

 

I am worried because I cannot tell what one is the true effect of the drug. I want to continue use because the encouraging results on the left side and be optimistic that the right side will eventually catch up. Alternatively, I am worried that the left temple is merely an aberration and it will eventually regress.

 

I was wondering if anyone else has taken avodart with encouraging results or actually lost temple hair. I know you need to give it a year, but I do not want to make my hairline worse than it already is because it is still somewhat bearable and not noticeable when I wear my hair down.

 

Please let me know what you guys think. Thanks.

Link to post
Share on other sites

On propecia, my right side seems to be receding quicker than my left side. This might just be the attack of our genetics which medication may not be helping. However, I'm also losing in the vertex so be thankful avodart is working for you in other areas. I just switched to avodart and I'm looking forward to the science experiment with my hair loss. I hope I get the results you shared.

Link to post
Share on other sites

First off, Avodart is definitely better than Propecia. I've had noticeable results since starting Avodart about 1-1/2 years ago.

 

Temple hair for some reason usually doesn't respond to hair loss treatments like Avodart, Propecia, or Rogaine. Those medications work better in the back portion of your hair.

Link to post
Share on other sites
On propecia, my right side seems to be receding quicker than my left side. This might just be the attack of our genetics which medication may not be helping. However, I'm also losing in the vertex so be thankful avodart is working for you in other areas. I just switched to avodart and I'm looking forward to the science experiment with my hair loss. I hope I get the results you shared.

 

Yes, right temples often recede further back than the left side in most balding men. Weird, huh?

Link to post
Share on other sites

I had very noticeable improvement with Avodart over Propecia, and Propecia alone did fine for me. To get growth in the temples, first see how the medication does for a year, then if things are holding steady, visit one of the recommended surgeons listed on here and have a small hair transplant to fix them.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...